Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 10, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 4, 2012, 10:15 PM PST for 6 counties in Oregon; 6 counties in Washington. It took effect at Mar 5, 2012, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 10:15 PM PST (06:15 UTC)
- In effect from
- Mar 5, 2012, 10:00 AM PST
- Expired
- Mar 5, 2012, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 6.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS76 KPDT 050615 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1015 PM PST SUN MAR 4 2012 ...VERY WINDY CONDITIONS EXPECTED ON MONDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION MONDAY BRINGING VERY WINDY CONDITIONS TO A LARGE PORTION OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. ORZ044-507-508-WAZ026>028-521-051400- /O.NEW.KPDT.WI.Y.0010.120305T1800Z-120306T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL... PROSSER...TRI-CITIES...BICKLETON...GOLDENDALE 1015 PM PST SUN MAR 4 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY. * TIMING: WINDS WILL BEGIN TO INCREASE LATE IN THE MORNING MONDAY AND PEAK LATE IN THE AFTERNOON. WINDS WILL SLOWLY DECREASE MONDAY EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
056 WWUS76 KPDT 051351 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 551 AM PST MON MAR 5 2012 ...VERY WINDY CONDITIONS EXPECTED TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING VERY WINDY CONDITIONS TO A LARGE PORTION OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. ORZ041-042-WAZ024-052300- /O.EXA.KPDT.WI.Y.0010.120305T1800Z-120306T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON 551 AM PST MON MAR 5 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL BEGIN TO INCREASE BY LATE IN THE MORNING TODAY AND PEAK LATE IN THE AFTERNOON. WINDS WILL SLOWLY DECREASE THIS EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ026>028-521-052300- /O.CON.KPDT.WI.Y.0010.120305T1800Z-120306T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL... PROSSER...TRI-CITIES...BICKLETON...GOLDENDALE 551 AM PST MON MAR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL BEGIN TO INCREASE LATE IN THE MORNING TODAY AND PEAK LATE IN THE AFTERNOON. WINDS WILL SLOWLY DECREASE THIS EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
822 WWUS76 KPDT 052217 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 217 PM PST MON MAR 5 2012 ...VERY WINDY CONDITIONS EXPECTED INTO THIS EVENING... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING VERY WINDY CONDITIONS TO A LARGE PORTION OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. ORZ041-042-044-507-508-WAZ024-026>028-521-060300- /O.CON.KPDT.WI.Y.0010.000000T0000Z-120306T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...BICKLETON... GOLDENDALE 217 PM PST MON MAR 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: WINDS WILL PEAK LATE IN THE AFTERNOON INTO EARLY EVENING. WINDS WILL SLOWLY DECREASE FROM MID EVENING ONWARD. * WINDS: PEAK WINDS WILL BE FROM THE SOUTHWEST AND WEST WITH SPEEDS OF 25 TO 40 MPH AND GUSTS TO 50 MPH. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS MAY BE DOWNED BY THE WINDS. LOCAL BLOWING DUST WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
622 WWUS76 KPDT 060249 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 649 PM PST MON MAR 5 2012 ORZ041-042-044-507-508-WAZ024-026>028-521-060400- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-120306T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...BICKLETON... GOLDENDALE 649 PM PST MON MAR 5 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. THE VERY WINDY CONDITIONS HAD DECREASED ACROSS THE AREA. ALTHOUGH BRIEF WIND GUSTS TO 40 MPH ARE POSSIBLE THIS EVENING...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 4, 6:58 PM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 4, 6:58 PM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 658 PM PST SUN MAR 4 2012 .UPDATE...UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEEPEN AS IT MOVES ACROSS THE PACIFIC NW DURING THE NEXT COUPLE OF DAYS...ULTIMATELY FORMING A CLOSED LOW OVER NV BY TUESDAY EVENING. THIS SYSTEM WILL BRING INCREASING CHANCES FOR PRECIPITATION AND GUSTY WINDS TO THE AREA MONDAY INTO MONDAY NIGHT. THE VERY NEAR TERM FORECAST FOR TONIGHT IS ON TRACK AND HAVE MADE NO CHANGES. DID MAKE SOME ADJUSTMENTS TO THE FORECAST FOR MONDAY EVENING BASED ON SHORT TERM MODEL GUIDANCE. THE MAIN CHANGES WERE TO INCREASE THE SNOW AMOUNTS IN THE NORTHERN BLUE MOUNTAINS TO THE 3-5 INCH RANGE AND DECREASE POPS ACROSS THE LOWER COLUMBIA BASIN DUE TO STRONG DOWNSLOPE FLOW. WINDS ON MONDAY WILL NEED TO BE MONITORED FOR AN ADVISORY ACROSS THE LOWER ELEVATIONS...BUT FOR NOW WILL STICK WITH THE WINDY WORDING THAT IS CURRENTLY IN THE FORECAST. && .AVIATION...06Z TAFS...VFR CONDITIONS TO PREVAIL THROUGH 06Z TUESDAY. EXPECT INCREASING MID AND HIGH CLOUDINESS TONIGHT THEN A PERIOD OF 3-6K FEET OVERCAST WITH THE COLD FRONT ON MONDAY. THERE WILL BE A CHANCE OF -RA WITH THE FRONT ALONG WITH WEST WINDS GUSTING AOA 30KT. LCL MVFR CONDITIONS MAY OCCUR WITH THE RAIN BUT WILL KEEP PREVAILING CONDITIONS AT VFR LEVELS FOR NOW. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 37 56 29 41 / 0 30 40 20 ALW 39 58 31 43 / 0 30 40 20 PSC 36 57 29 47 / 0 30 10 20 YKM 32 55 27 46 / 0 40 10 20 HRI 35 58 28 47 / 0 30 20 20 ELN 34 52 28 43 / 0 50 10 20 RDM 27 54 20 36 / 0 30 40 20 LGD 36 53 26 38 / 0 30 60 20 GCD 29 51 24 35 / 0 30 60 20 DLS 36 54 30 47 / 0 80 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX MONDAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/78/78
Hazardous weather outlook, Mar 4, 5:37 AM PST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 537 AM PST SUN MAR 4 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 051330- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 537 AM PST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A HIGH PRESSURE RIDGE ALOFT WILL KEEP MILD AND DRY CONDITIONS OVER THE REGION TODAY WITH SLIGHTLY WARMER TEMPERATURES FROM SATURDAY. MILD TEMPERATURES WILL PERSIST TONIGHT WITH INCREASING CLOUDS AS THE NEXT SYSTEM APPROACHES THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER TROUGH AND A STRONG COLD FRONT WILL MOVE INTO THE REGION FORM THE NORTHWEST. THIS FAST MOVING WEATHER SYSTEM WILL BRING A CHANCE OF RAIN AND SOME HIGHER MOUNTAIN SNOW...AS WELL AS WINDY CONDITIONS. THIS WILL BE FOLLOWED ON MONDAY NIGHT AND TUESDAY BY COLDER TEMPERATURES AND A FEW SNOW FLURRIES. HIGH PRESSURE ALOFT WILL RETURN BY LATE TUESDAY AND PERSIST THROUGH FRIDAY WITH DRY CONDITIONS. THEN BY NEXT SATURDAY AND SUNDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE REGION AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.